MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK NEO RX; NC TREK NEO CORONARY DILATATION CATHETER
Catalog Number 1400350-15
Medical Device Problem Codes Inflation Problem (1310); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the proximal left anterior descending (plad) coronary artery with mild calcification and none tortuosity.The protective sheath of the 3.50x15mm nc trek neo balloon dilatation catheter (bdc) was difficult to remove and the contrast mix was 50% saline, 50% contrast.The balloon was inflated once at 6 atmospheres for 15 seconds; however, a slow inflation was noted; therefore, before the second inflation the stopcock and the syringe were replaced.On the second inflation the balloon was inflated at 8 atmospheres for 15 seconds but the inflation problem persisted; however, the inflation was completed.After 15 seconds on negative held, the balloon was removed completely deflated.The balloon was replaced with another non-abbott balloon to complete the procedure and two non-abbott stents were implanted.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual and functional inspections were performed on the returned device.The reported inflation issue could not be confirmed during return analysis.The reported difficulty removing the protective sheath could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported difficulty removing the protective sheath and inflation issue.It was reported that resistance was noted when removing the protective sheath and the device was still used.It should be noted that the coronary dilatation catheters (cdc), nc trek neo, instruction for use states: slide the protective sheath off the balloon by grasping the catheter just proximal to the balloon (at the proximal balloon bond site), and with the other hand, grasp the protective balloon sheath and gently remove distally.If unusual resistance is felt during product mandrel and sheath removal, do not use this product, and replace with another.Follow product return procedure for the unused device.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.Possible factors that may contribute to difficulty removing the protective sheath may include, but not limited to, manufacturing, normal variation within the manufacturing process or protective sheath removal technique.Additionally, factors that may contribute to difficulty inflating may include, but are not limited to, manufacturing, poor connection with the inflation device, patient anatomical morphology and patient disease state.A conclusive cause for the reported complaint could not be determined since the complaint could not be confirmed during return analysis and the sheath component was not returned for analysis.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: 2017 device code clarifier- failure to follow steps / instructions.H6: medical device problem code 2017 added.
 
Event or Problem Description
Subsequent to the previously filed report, the following information was provided.It should be noted that the second inflation was at 8 atmospheres for 10 seconds, not 15 and before the second inflation the stopcock and the inflation device not the syringe were replaced as originally stated above.No additional information was provided.

Brand Name
NC TREK NEO RX
Common Device Name
NC TREK NEO CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17390399
Report Number2024168-2023-07966
Device Sequence Number20544185
Product Code LOX
UDI-Device Identifier08717648232633
UDI-Public08717648232633
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K220634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number1400350-15
Device Lot Number20822G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2023
Supplement Date Received by Manufacturer08/16/2023
09/07/2023
Initial Report FDA Received Date07/25/2023
Supplement Report FDA Received Date09/01/2023
10/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown